Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2005, 2:44 AM CDT for Marathon County, Shawano County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 2:44 AM CDT (07:44 UTC)
- Expired
- Jun 5, 2005, 3:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marathon County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 050744 SVRGRB WIC073-115-050815- /O.NEW.KGRB.SV.W.0018.050605T0744Z-050605T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 244 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN CENTRAL WISCONSIN THIS INCLUDES THE CITY OF WAUSAU SHAWANO COUNTY IN NORTHEAST WISCONSIN THIS INCLUDES THE CITY OF SHAWANO * UNTIL 315 AM CDT * AT 240 AM...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF BEVENT TO 13 MILES SOUTH OF SHAWANO...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF STEVENS POINT TO 13 MILES SOUTH OF SHAWANO...AND MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WITTENBERG...SHAWANO AND BEVENT BY 250 AM... LAT...LON 4471 8982 4470 8849 4478 8844 4509 8956 $$ KIECKBUSCH
2 follow-up statements
000 WWUS53 KGRB 050751 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 251 AM CDT SUN JUN 5 2005 WIC073-115-050815- /O.CON.KGRB.SV.W.0018.000000T0000Z-050605T0815Z/ MARATHON WI-SHAWANO WI- 251 AM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR SHAWANO AND MARATHON COUNTIES... AT 248 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEVENT TO 7 MILES SOUTHEAST OF SHAWANO...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF WAUSAU TO 7 MILES SOUTHEAST OF SHAWANO...MOVING NORTHEAST AT 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RINGLE...SHEPLEY...NORRIE AND MORGAN BY 300 AM... THIS STORM HAS PRODUCED DAMAGING WINDS IN PARTS OF WAUSHARA.... PORTAGE AND WAUPACA COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4471 8982 4470 8849 4478 8844 4509 8956 $$ KIECKBUSCH
000 WWUS53 KGRB 050811 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 311 AM CDT SUN JUN 5 2005 WIC073-115-050815- /O.CON.KGRB.SV.W.0018.000000T0000Z-050605T0815Z/ MARATHON WI-SHAWANO WI- 311 AM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR SHAWANO AND MARATHON COUNTIES... AT 306 AM...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ANIWA TO CECIL...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ANTIGO TO 7 MILES NORTHEAST OF SHAWANO...MOVING NORTHEAST AT 60 MPH. THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE ACROSS CENTRAL WISCONSIN. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4471 8982 4470 8849 4478 8844 4509 8956 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:30 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 9:30 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CDT SAT JUN 4 2005 .UPDATE... TORNADO WATCHES HAVE BEEN CANCELED FOR FCST AREA. REMAINDER OF FORECAST PRODUCTS WILL BE OUT SHORTLY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 10:45 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CDT SAT JUN 4 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1045 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT THROUGH SUNDAY EVENING. MORE THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND EAST CENTRAL WISCONSIN LATE TONIGHT...THEN SPREAD NORTHEAST ACROSS THE REST OF THE FORECAST AREA ON SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. A BRIEF BREAK IN THE ACTION IS POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...BUT MORE SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED WITH THESE STORMS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE TONIGHT THROUGH SUNDAY EVENING. LMZ521-522-541>543-564-051100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1045 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...REST OF TONIGHT THROUGH SUNDAY EVENING THUNDERSTORMS ARE POSSIBLE SOUTH OF STURGEON BAY LATE TONIGHT...THEN ACROSS THE ENTIRE MARINE FORECAST AREA SUNDAY INTO SUNDAY EVENING. SOME OF THE STORMS COULD BECOME SEVERE...WITH STRONG WINDS AND HAIL. AREAS OF FOG ARE LIKELY THROUGHOUT THE PERIOD. LOCALLY DENSE FOG MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT FRIDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jun 4, 9:30 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CDT SAT JUN 4 2005 WIZ005-010>012-018>021-030-031-074-050245- VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- SOUTHERN OCONTO-MARATHON-SHAWANO- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO AND WAUSAU 930 PM CDT SAT JUN 4 2005 ...TORNADO WATCH CANCELED... TORNADO WATCH NUMBERS 392 AND 395 FOR NORTHERN WISCONSIN HAVE BEEN CANCELED. JKL WEATHER.GOV/GREENBAY
Local storm report, Jun 5, 2:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
232 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG RICHFORD 44.01N 89.43W
06/05/2005 WAUSHARA WI LAW ENFORCEMENT
TREES DOWN
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:52 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 27 min |
| Jun 5, 2:08 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 60 min |
| Jun 5, 3:05 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 55 min |
| Jun 5, 3:17 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 34 min |
| Jun 5, 3:21 AM CDT | Special Marine Warning | GRB | 54 min | |
| Jun 5, 4:38 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 85 min |
| Jun 5, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 46 min |
| Jun 5, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 37 min |
| Jun 5, 5:36 PM CDT | Tornado Warning | GRB | Waupaca | 24 min |
| Jun 5, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 42 min |
| Jun 5, 6:39 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 57 min |
| Jun 5, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.